Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 13, NWS Tampa Bay, FL

April 5, 2017

NWS Tampa Bay, FL issued this small craft advisory at Apr 5, 2017, 2:51 PM EDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2017, 2:51 PM EDT (18:51 UTC)
Expired
Apr 7, 2017, 10:00 AM EDT
In force
43 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

610 
WHUS72 KTBW 051851
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
251 PM EDT WED APR 5 2017

...PERIODS OF GUSTY WINDS AND ENHANCED SEAS LIKELY...

.GUSTY SOUTHERLY FLOW AHEAD OF A COLD FRONT IS PRODUCING 20 KNOT
WINDS ALONG THE COAST AND IN TAMPA BAY. WINDS WILL GRADUALLY
INCREASE ACROSS ALL OF THE WATERS THIS EVENING AHEAD OF A STRONG
COLD FRONT. NORTHWEST WINDS OF 20 TO 25 KNOTS WILL FOLLOW IN THE
WAKE OF THE COLD FRONT ON THURSDAY AND CONTINUE GUSTY THROUGH AT
LEAST FRIDAY MORNING.

GMZ830-836-850-853-856-870-873-876-061000-
/O.NEW.KTBW.SC.Y.0013.170405T1851Z-170407T1500Z/
TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
251 PM EDT WED APR 5 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 AM EDT FRIDAY. 

* WINDS...SOUTH TO SOUTHWEST AROUND 20 KNOTS SHIFTING TO THE
  NORTHWEST AT 20 TO 25 KNOTS ON THURSDAY.

* WAVES/SEAS...UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/TAMPA
4 follow-up statements
574 
WHUS72 KTBW 060855
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
455 AM EDT THU APR 6 2017

...PERIODS OF GUSTY WINDS AND ENHANCED SEAS LIKELY...

.GUSTY SOUTH TO SOUTHWEST FLOW AHEAD OF A COLD FRONT IS PRODUCING
WINDS UP TO 20 KNOTS ACROSS THE COASTAL WATERS. WINDS WILL SHIFT 
TO NORTHWEST AND INCREASE TO 20 TO 25 KNOTS IN THE WAKE OF THE 
FRONT AND CONTINUE GUSTY THROUGH AT LEAST FRIDAY MORNING.

GMZ830-836-850-853-856-870-873-876-070000-
/O.CON.KTBW.SC.Y.0013.000000T0000Z-170407T1500Z/
TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
455 AM EDT THU APR 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
FRIDAY...

* WINDS...SOUTH TO SOUTHWEST AROUND 20 KNOTS SHIFTING TO THE
  NORTHWEST AT 20 TO 25 KNOTS THIS MORNING AND CONTINUING AROUND
  20 KNOTS TONIGHT INTO FRIDAY MORNING.
  

* WAVES/SEAS...UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/TAMPABAY
706 
WHUS72 KTBW 062028
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
428 PM EDT THU APR 6 2017

...STRONG NORTHWEST WINDS CONTINUE...

.NORTHWEST WINDS OF AROUND 20 KNOTS WITH GUSTS AS HIGH AS 30 KNOTS
WILL CONTINUE TONIGHT...THEN BEGIN TO DIMINISH SLOWLY ON FRIDAY.

GMZ830-836-850-853-856-870-873-876-071000-
/O.CON.KTBW.SC.Y.0013.000000T0000Z-170407T1500Z/
TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
428 PM EDT THU APR 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
FRIDAY...

* WINDS...NORTHWEST AROUND 20 KNOTS THROUGH AT LEAST FRIDAY 
  MORNING.
  
* WAVES/SEAS...UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
057 
WHUS72 KTBW 070842
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
442 AM EDT FRI APR 7 2017

...STRONG NORTHWEST WINDS CONTINUE EARLY THIS MORNING...

.NORTH WINDS NEAR 20 KNOTS WITH HIGHER GUSTS WILL CONTINUE EARLY 
THIS MORNING THEN SHIFT TO NORTHWEST AND BEGIN TO DIMINISH LATE 
THIS MORNING AND AFTERNOON. 

GMZ830-836-070945-
/O.CAN.KTBW.SC.Y.0013.000000T0000Z-170407T1500Z/
TAMPA BAY WATERS-CHARLOTTE HARBOR AND PINE ISLAND SOUND-
442 AM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED TO 15 TO 20 KNOTS.

$$

GMZ850-853-856-870-873-876-071400-
/O.EXT.KTBW.SC.Y.0013.000000T0000Z-170407T1400Z/
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
442 AM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...NORTH AROUND 20 KNOTS EARLY THIS MORNING...THEN BECOMING
  NORTHWEST AND DIMINISHING TO 15 TO 20 KNOTS LATE THIS MORNING 
  AND AFTERNOON. 

* WAVES/SEAS...UP TO 8 FEET EARLY THIS MORNING...THEN SUBSIDING TO 
  4 TO 6 FEET LATE THIS MORNING AND AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/TAMPABAY
196 
WHUS72 KTBW 071410
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1010 AM EDT FRI APR 7 2017


GMZ850-853-856-870-873-876-071515-
/O.EXP.KTBW.SC.Y.0013.000000T0000Z-170407T1400Z/
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
1010 AM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS THUS
THE SMALL CRAFT ADVISORY HAS BEEN ALLOW TO EXPIRE. WINDS AND SEAS
WILL REMAIN ELEVATED THROUGH THE AFTERNOON...THUS SMALL CRAFT
OPERATORS SHOULD EXERCISE CAUTION.

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 5, 2:45 PM EDT, 6 minutes earlier.

Area forecast discussion, Apr 5, 2:45 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
245 PM EDT Wed Apr 5 2017

.SHORT TERM (Tonight - Thursday)...
Gusty southerly flow will continue through the rest of the
afternoon, especially along the coast. Dry air is preventing much in
the way of cumulus development, but there could be a few showers or
storms over far eastern Polk/Highlands counties later this
afternoon. These will not be severe.

The main action will occur overnight tonight. A vigorous
upper-level trough and associated cold front will be moving
into the northeast Gulf this evening. Showers and
thunderstorms will increase in both coverage and intensity
over the Gulf before midnight, and continue to organize as
they move into the Nature Coast between midnight and 3 AM.
This line will progress fairly rapidly southeast through the
Tampa Bay area after 2 AM, then should begin to weaken and
move south of the Tampa Bay area early in the morning.
Specific timing is still uncertain, but the bulk of the
severe threat should be between midnight and 7 AM from north
to south. A robust low-level jet and 50+ knots of bulk
shear will favor discrete supercells developing ahead of or
along any linear squall line. Strong rotational updrafts
will be enhanced by cooling mid-levels which will support a
large hail risk in the strongest cells. Isolated tornadoes
are quite possible as well.

The severe threat will end rapidly from north to south late
tonight and early Thursday as the cold front pushes through
the region. Winds will shift northwesterly and become quite
gusty. Much cooler and drier air will move in by evening.

.MID/LONG TERM (Thursday Night - Wednesday)...
A highly amplified upper pattern continues over the U.S. into the
long term period. Sharp ridging extends north from the four corners
region into central Canada. Over the eastern U.S., a closed cut-off
low sits over the eastern Great Lakes region with deep troughing
extending south into the Gulf of Mexico. The upper low moves
northeast over Quebec by the weekend as the associated troughing
extends just off the eastern seaboard and over Florida. The
troughing moves slowly eastward by the beginning of next week as
ridging takes it's place extending from the Gulf of Mexico
northeastward along the eastern seaboard. This upper pattern will
persist through the middle of next week.

On the surface, the potent low pressure system that moved through
the Mississippi River Valley toward New England will be located over
central New York state by Thursday evening with the cold front
extending south through the western Atlantic with the trailing edge
sitting over southern Florida. High pressure ridges into the Gulf of
Mexico in the wake of this front, bringing clearing conditions and
brief periods of gusty north-northwest winds over the coastal waters
through Friday. The high moves over the southeast U.S. by Saturday
morning and the pressure gradient weakens, which will allow for
decreasing winds over the area. The high will eventually move off
the east coast by Sunday and will ridge back to the southwest
allowing for continued rain free conditions. As for temperatures, we
can expect a nice cool down behind the front on Friday and Saturday
as the north-northwest winds filter in some cooler and drier air.
Daytime highs on Friday and Saturday will only reach the low 70s
which is about 6-8 degrees below average. It will only be a brief
cool down as temperatures reach into the 80s again by Sunday and
into next week.

&&

.AVIATION...
There could be a period of MVFR/IFR ceilings tonight after
06Z before front approaches. Timing of weather with front
still too uncertain to add tempo groups, but likely not
until after 06Z. Clearing and breezy behind front after 12Z
or so.

&&

.MARINE...
Winds right along the coast have really increased this afternoon
with some coastal stations already at or above 20 knots. Will be
issuing the small craft advisory for all waters with this package,
although there should be a brief lull in the winds late tonight.
Don't want to send mixed signals as winds will increase rapidly
again just ahead of the cold front and become quite gusty
behind it.

&&

.FIRE WEATHER...
A few locations may hit sub-35 percent humidities on Thursday as
drier air moves in behind the cold front. The real dry days will be
Friday, Saturday, and Sunday, with humidities on Saturday falling to
near 20 percent. Friday will still feature gusty winds so we may hit
instantaneous red flag conditions in the afternoon. Saturday will be
less windy, but have longer durations.

The one unknown at this time is how much rain will fall tonight and
early Thursday, and what impact that will have on fuels and
resultant ERC values. Watches could be issued as early as
Thursday.

&&

.Preliminary Point Temps/PoPs...
TPA  71  75  57  72 /  70  30   0   0
FMY  73  81  58  75 /  20  50   0   0
GIF  69  80  53  73 /  60  40   0   0
SRQ  70  74  57  72 /  70  40   0   0
BKV  66  73  48  71 /  70  20   0   0
SPG  70  74  61  70 /  70  30   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 11 AM EDT Friday for Charlotte
     Harbor and Pine Island Sound-Coastal waters from
     Bonita Beach to Englewood FL out 20 NM-Coastal waters
     from Englewood to Tarpon Springs FL out 20 NM-Coastal
     waters from Tarpon Springs to Suwannee River FL out
     20 NM-Tampa Bay waters-Waters from Bonita Beach to
     Englewood FL out 20 to 60 NM-Waters from Englewood to
     Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...Jillson
MID TERM/LONG TERM/DECISION SUPPORT...Wynn
Hazardous weather outlook, Apr 5, 5:20 AM EDT, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
520 AM EDT Wed Apr 5 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-052200-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
520 AM EDT Wed Apr 5 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
A strong cold front will move across the region late tonight and
early Thursday preceded by scattered to numerous thunderstorms.
A few of the storms could become strong to severe storms and
produce strong damaging winds, hail, locally heavy rainfall, and
frequent deadly lightning strikes.

...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches today.

...MARINE IMPACTS...
South to southwest winds ahead of the cold front will increase to
around 20 knots over the northeast Gulf of Mexico early tonight
then shift to west and northwest at 20 to 25 knots with some
higher gusts late tonight. These winds will create hazardous
boating conditions for small craft operators.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

...THUNDERSTORM IMPACT...
Scattered thunderstorms are expected during the morning from
around the Interstate 4 corridor southward. These storms will be
capable of producing strong gusty winds, locally heavy rainfall,
and frequent deadly lightning strikes.

...MARINE IMPACTS...
Robust northwest winds will persist across the eastern Gulf of
Mexico through Friday creating hazardous boating conditions for
small craft operators. Winds and seas are then expected to
diminish over the weekend.

...FIRE WEATHER IMPACT...
Much cooler drier air will overspread the region behind the front
with breezy northwest winds combining with low relative humidity
values to potentially cause instantaneous red flag conditions
Friday. Over the weekend winds will diminish, but the dry air
will persist with several hours below critical thresholds possible
both Saturday and Sunday away from the immediate coast.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the weather and self activate if needed.

PRC

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:10 PM EDTSpecial Marine WarningTBW35 min
Apr 4, 9:42 PM EDTSpecial Marine WarningTBW18 min
Apr 4, 9:43 PM EDTTornado WarningTBWCitrus, Hernando36 min

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.